Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 26, 2016, 1:59 AM MDT for Yuma County, Colorado. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 1:59 AM MDT (07:59 UTC)
- Expired
- Apr 26, 2016, 2:30 AM MDT
- In force
- 31 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:22 AM MDT | HAIL 1.5 | 19 Nne Wray, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3167 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WUUS53 KGLD 260759
SVRGLD
COC125-260830-
/O.NEW.KGLD.SV.W.0029.160426T0759Z-160426T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
159 AM MDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 230 AM MDT
* AT 158 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF ECKLEY...OR 16 MILES NORTHWEST OF WRAY...MOVING NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ALVIN AND WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 255 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 10205 4039 10205 4012 10212 4044 10250
TIME...MOT...LOC 0758Z 193DEG 38KT 4030 10235
HAIL...1.75IN
WIND...70MPH
$$
JN1 follow-up statement
980
WWUS53 KGLD 260822
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
222 AM MDT TUE APR 26 2016
COC125-260830-
/O.CON.KGLD.SV.W.0029.000000T0000Z-160426T0830Z/
YUMA CO-
222 AM MDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM MDT
FOR NORTHEASTERN YUMA COUNTY...
AT 221 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLYOKE...MOVING
NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ALVIN.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 263 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 10205 4039 10205 4017 10212 4044 10235
TIME...MOT...LOC 0821Z 193DEG 38KT 4054 10228
HAIL...1.75IN
WIND...70MPH
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:44 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 25, 11:44 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1144 PM MDT MON APR 25 2016 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 103 PM MDT MON APR 25 2016 AS OF 2 PM CDT...1 PM MDT...SKIES ACROSS THE TRI-STATE REGION ARE CLEAR. TEMPERATURES ARE IN THE 60S. WINDS ARE LIGHT AND VARIABLE AT THE PRESENT TIME AS A WEAK SURFACE HIGH PASSES THROUGH. WINDS ARE SHIFTING TO THE SOUTHEAST AND INCREASING IN SPEED AS A SURFACE LOW BEGINS TO DEEPEN OVER CENTRAL COLORADO. ALOFT...A DEEP UPPER LEVEL TROUGH CONTINUES TO STRENGTHEN OVER THE FOUR-CORNERS REGION. A FEW IMPULSES ARE NOTED ON WATER VAPOR IMAGERY. FOR THE REST OF TODAY THROUGH TONIGHT...WEATHER CONDITIONS BEGIN TO CHANGE...LEADING TO FOG/STRATUS DEVELOPMENT AND POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS. A SURFACE LOW DEEPENS THROUGHOUT THE NIGHT OVER NORTHEAST COLORADO. WINDS AREA-WIDE SHIFT TO THE SOUTHEAST. AS A RESULT...THE FETCH OF GULF MOISTURE CURRENTLY IN PLACE OVER THE GREAT PLAINS SHOULD ALLOW MOISTURE RETURN OVER OUR FORECAST AREA WITH THE SOUTHEAST WINDS. A LEAD UPPER LEVEL SHORTWAVE TROUGH CURRENTLY OVER NORTHERN NEW MEXICO SHOULD SWING THROUGH DURING THE OVERNIGHT HOURS. FINALLY...A WARM FRONT/DRYLINE TAKES SHAPE OVER SOUTHEAST COLORADO...MIGRATING NORTHEAST THROUGH THE NIGHT. AS THE UPPER LEVEL DISTURBANCE AND ASSOCIATE LIFT KICK NORTHEAST...A FEW STRONG/SEVERE ELEVATED THUNDERSTORMS MAY DEVELOP TONIGHT AFTER MIDNIGHT. THE MOST LIKELY LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG/NORTH OF A LINE FROM BURLINGTON COLORADO TO GOVE KANSAS LINE. HOWEVER...MOST STORMS SHOULD OCCUR ALONG/NORTH OF THE NEBRASKA BORDER. THE OTHER WEATHER CONCERN TONIGHT INTO TUESDAY MORNING IS THE POTENTIAL FOR DENSE FOG DEVELOPMENT. THERE SHOULD BE A PERIOD OF LIGHT/CALM WINDS ACROSS NORTHWEST KANSAS AHEAD OF THE WARM FRONT PASSAGE AFTER MIDNIGHT. MOISTURE THAT ADVECTS INTO THE REGION WILL LEAD TO WIDESPREAD STRATUS/FOG DEVELOPMENT IMMEDIATELY NORTH OF THE WARM FRONT. POOR VISIBILITY...AS LOW AS ONE QUARTER MILE...IS POSSIBLE...PARTICULARLY ACROSS NORTHWEST KANSAS. FOR TOMORROW...EYES SHIFT TO POTENTIAL FOR SEVERE WEATHER ACROSS PORTIONS OF THE REGION. THE WARM FRONT/DRYLINE MOVES NORTHEAST ACROSS THE AREA. BEHIND THE WARM FRONT/DRYLINE...NO SEVERE WEATHER THREAT IS ANTICIPATED. NORTH OF THE FRONT...CONDITIONS MAY BE QUITE FAVORABLE FOR STRONG/SEVERE THUNDERSTORM DEVELOPMENT. AS OF THE CURRENT TIME...THERE IS A SLIGHT RISK FOR LOCATIONS NORTH OF A LINE FROM TRENTON NEBRASKA TO HILL CITY KANSAS...AND AN ENHANCED RISK THAT CLIPS RED WILLOW AND NORTON COUNTIES. THE MOST PROBLEMATIC ASPECTS OF THIS FORECAST ARE: 1. THE LOCATION OF THE WARM FRONT/DRYLINE TOMORROW AFTERNOON...WHICH WILL SERVE AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT, 2. THE LOCATION OF THE SURFACE LOW OVER COLORADO...WHICH MAY AID IN HOLDING THE WARM FRONT/DRYLINE FURTHER SOUTH THAN CURRENTLY ANTICIPATED, AND 3. ANY IMPACT ON CAP STRENGTH AND INSTABILITY FROM STRATUS/FOG IN THE MORNING. BASED ON CURRENT FORECAST ELEMENTS...EXPECTING STORMS TO DEVELOP ALONG HIGHWAY 36 (ANTICIPATED WARM FRONT/DRYLINE LOCATION AS OF NOON CDT)...SPREADING NORTH INTO SOUTHWEST AND SOUTH CENTRAL NEBRASKA. A DRY LINE OVER NORTHWEST/NORTH CENTRAL KANSAS SHOULD ALSO SERVE AS A FOCUS OF STORM DEVELOPMENT WITH STORMS SPREADING NORTHEAST. OVERALL...AM CONCERNED THAT STORMS SHOULD DEVELOP OVER PORTIONS OF THE FORECAST AREA BUT HOW QUICKLY THEY REACH MATURITY MAY ALSO BE PROBLEMATIC. THE THREAT STILL EXISTS FOR STRONG/SEVERE THUNDERSTORMS BUT...UNFORTUNATELY...SEVERAL ELEMENTS OF THIS FORECAST NEED TO BE ADJUSTED BEFORE STORMS DEVELOP TOMORROW. IF STORMS ARE ABLE TO REACH MATURITY PRIOR TO EXITING THE REGION...THEN ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. STAY TUNED FOR FORECAST UPDATES AS TUESDAY'S SEVERE WEATHER THREAT AREAS ARE PINPOINTED. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 343 PM MDT MON APR 25 2016 AN ACTIVE PATTERN IS IN PLACE FOR THE CENTRAL HIGH PLAINS REGION AS THERE IS A POSSIBILITY OF SOME FORM OF PRECIPITATION VIRTUALLY EVERY PERIOD. A SERIES OF LOW PRESSURE CENTERS ROTATES THROUGH THE WESTERN AND SOUTHWESTERN UNITED STATES...LIFTING OUT ACROSS THE HIGH PLAINS REGION. AS THE SYSTEM EXPECTED ON TUESDAY MOVES EAST OF THE FORECAST AREA ON TUESDAY NIGHT AND WEDNESDAY...WRAP AROUND MOISTURE MOVES THROUGH THE AREA. THERE WILL REMAIN A POSSIBILITY OF RAIN SHOWER AND THUNDERSTORMS MAINLY ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA DURING THAT TIME WITH DRY CONDITIONS EXPECTED WEDNESDAY NIGHT AND INTO EARLY THURSDAY MORNING WITH SHORT WAVE RIDGING IN PLACE BETWEEN SYSTEMS. EXPECT A FEW SHOWERS MOVING INTO MAINLY THE WESTERN SECTIONS OF THE FORECAST AREA BY LATE THURSDAY AHEAD OF THE NEXT SYSTEM WITH MORE WIDESPREAD THURSDAY NIGHT THROUGH FRIDAY NIGHT AS SHORT WAVES AHEAD OF THE MAIN LOW PRESSURE CENTER LIFT OUT ACROSS THE CENTRAL HIGH PLAINS REGION...WITH THE MAIN UPPER LOW CENTER TO LIFT OUT ACROSS NORTHEAST COLORADO AND INTO WESTERN NEBRASKA BY FRIDAY EVENING. MODELS DIFFER SOMEWHAT THROUGH THE WEEKEND WITH LOWER CONFIDENCE IN THE AREAS OF EVENTUAL SHOWER AND THUNDERSTORMS DEVELOPMENT. HAVE TENDED TO BROADBRUSH THE SOLUTIONS THROUGH THE WEEKEND WITH A SLIGHT DECREASE IN THE PROBABILITY OF PRECIPITATION AND RESULTING QPF FROM WHAT WAS INITIALLY DEPICTED IN THE SUPERBLEND SOLUTION. WITH THE PRECIPITATION EXPECTED ALONG WITH MORE EXTENSIVE CLOUD COVER...TEMPERATURES END UP BEING SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1144 PM MDT MON APR 25 2016 WARM FRONT IS IN THE PROCESS OF SHIFTING TO THE NORTH AND EAST WITH ABUNDANT LOW LEVEL MOISTURE MOVING NORTH TOWARDS KGLD AND KMCK. EXPECT FOG/STRATUS TO DEVELOP BY 09-10Z AT BOTH KGLD/KMCK WITH THUNDERSTORM ACTIVITY ALSO POSSIBLE MAINLY AT KMCK. TREND SHOULD BE TOWARDS IMPROVING CONDITIONS AT KGLD AROUND 12Z WITH VFR CONDITIONS RETURNING THEN PREVAILING THROUGH THE REMAINING TAF PERIOD. STRATUS AND THUNDERSTORM CHANCES LINGERING AT KMCK AS FRONT WILL REMAIN NEAR TERMINAL THROUGH TUESDAY AFTERNOON. VFR CONDITIONS SHOULD PREVAIL AT KMCK BY TUESDAY EVENING AS DRIER MOVES INTO THE REGION. THERE IS A CONCERN FOR A FEW STRONGER/SEVERE THUNDERSTORMS WITH LARGE HAIL (2 INCHES OR LARGER) EARLY IN THE TAF PERIOD AT KMCK. BETTER CHANCES FOR SEVERE WINDS AND HAIL WOULD BE DURING THE AFTERNOON/EVENING AT KMCK. THERE ARE STILL QUESTIONS ON COVERAGE EVEN AT KMCK...SO I KEPT MENTION LIMITED TO VCTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...RRH LONG TERM...LOCKHART AVIATION...DR
Hazardous weather outlook, Apr 25, 1:47 PM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 147 PM MDT MON APR 25 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-262000- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 147 PM MDT MON APR 25 2016 /247 PM CDT MON APR 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT INTO EARLY TUESDAY MORNING NORTH OF INTERSTATE 70. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. FOG SHOULD DEVELOP ACROSS PORTIONS OF NORTHWEST KANSAS AFTER MIDNIGHT. VISIBILITIES AS LOW AS ONE QUARTER MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANY FOG THAT DEVELOPS OVER NORTHWEST KANSAS TONIGHT MAY LINGER INTO THE MID-MORNING HOURS TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE LOCATIONS UNDER THE HIGHEST THREAT ARE GENERALLY NORTH OF A LINE FROM WRAY COLORADO TO ATWOOD KANSAS TO HILL CITY KANSAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 26, 12:14 AM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1214 AM MDT TUE APR 26 2016
COZ090-260700-
YUMA COUNTY CO-
1214 AM MDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YUMA COUNTY UNTIL 100 AM
MDT...
AT 1213 AM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS SOUTHWEST OF YUMA AND JOES...MOVING NORTHEAST AT 30
MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YUMA...ECKLEY...HEARTSTRONG...CLARKVILLE...KIRK...ABARR AND JOES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4044 10242 3959 10255 3958 10280 4000 10280
4000 10279 4035 10279 4035 10278 4044 10278
TIME...MOT...LOC 0613Z 216DEG 26KT 4004 10281
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:14 AM MDT | Special Weather Statement | GLD | Yuma | 46 min |
| Apr 26, 12:33 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 16 min |
| Apr 26, 12:34 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 41 min |
| Apr 26, 12:57 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Apr 26, 1:05 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 40 min |
| Apr 26, 1:25 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 50 min |
| Apr 26, 1:39 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 26 min |
| Apr 26, 2:26 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.